Just wondering if this could be a sign of something happening with my heart?
About 2 months ago, my palms suddenly began turning reddish and sometimes
bluish. I went to the ER, where they suggested Raynaud's. They warmed my
hands, but then I walked down the hall, and the color change returned. It
is not precipitated by cold, and never has been. It's always by activity.
Now 2 months later, the discoloration has changed. Now my hands are almost
always reddish, a dark red color, darker at the ends of the fingers and thumb,
but the whole underside is affected. Also, amidst the darkness is white
blotches. I used to get something like this after major exertion of any
sort, but now I get it just after getting up in the morning. My hands will
be extremely pale to begin with, then while I'm sitting in the bathroom, I
can watch them literally change to this dark splotchy color. My feet will
do it too, but to a less dramatic degree. Maybe of importance, I notice
that if I raise my hands above my head, the discoloration goes away, but
returns the instant I put them down again. Also, it will get real bad, if
I'm sitting leaning forward, putting any pressure on my belly, which to me
feels very bloated/uncomfortable. Also, the other day I got hiccups
really bad. I looked at my hands, they were extremely blue.Any thoughts or suggestions?
Dear Ellen, thank you for your question. I doubt that your symptoms are being
caused by your heart. What you describe sounds like a form of vasculitis to me.
Vasculitis is an inflammation of blood vessels that involves the body making
antibodies against its own tissues in the blood vessel walls. When this occurs,
blood flow to the extremities (most commonly the hands) can wax and wane. These
changes are manifested by changing skin color like you describe. A common form
of vasculitis affecting the hands is called Raynaud's Phenomenon. You may be
best served by seeing a Rheumatologist who specializes in treating disorders
like vasculitis. If you do indeed have vasculitis, there are drugs that
may help you to alleviate your symptoms. Good luck!
Information provided in the heart forum is for general purposes only. Specific
diagnoses and therapies can only be provided by your physician.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.